MAUDE Adverse Event Report: COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number AB14W050040150
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a nanocross elite pta balloon with a non-medtronic 7fr sheath and non-medtronic guidewire during treatment of a 40mm plaque lesion in the patient¿s proximal left superficial femoral artery (sfa).Artery diameter reported as 9mm.Slight vessel calcification and tortuosity are reported.No damage was noted to the product packaging prior to sue.No issues were noted when removing the device from the packaging.Ifu was followed and the device was prepped without issue.Following use of the balloon, it is reported that excessive force was used during withdrawal of the device as the physician felt resistance at the sheath and tugged.This resulted in a detachment at the tip with part of the balloon remaining in the sheath.The fragment dislodged at the access site as everything was removed.Access was gained on the opposite side and a snare was used for removal of the detached portion.No further injury reported.
 
Additional Manufacturer Narrative
Device evaluation the nanocross elite catheter was received in two segments.The proximal segment consisting of the y-manifold, catheter, and inner guidewire lumen.The distal segment consisting of the balloon chamber and distal tip.An inventory of the nanocross elite components revealed that the two radiopaque marker bands were not returned with the device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key10815678
Report Number2183870-2020-00379
Device Sequence Number14474811
Product Code LIT
UDI-Device Identifier00763000110246
UDI-Public00763000110246
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K132777
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2023
Device Model NumberAB14W050040150
Device Catalogue NumberAB14W050040150
Device Lot NumberB071112
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2020
Initial Date Received by Manufacturer 11/02/2020
Supplement Date Received by Manufacturer03/16/2021
Initial Report FDA Received Date11/10/2020
Supplement Report FDA Received Date03/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;